Alert archive / Oklahoma / Wind Advisories in 2026
Wind Advisory 4, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Mar 10, 2026, 1:26 PM CDT for 37 counties in Oklahoma; 8 counties in Texas. It took effect at Mar 11, 2026, 4:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2026, 1:26 PM CDT (18:26 UTC)
- In effect from
- Mar 11, 2026, 4:00 AM CDT
- Expired
- Mar 11, 2026, 7:00 PM CDT
- In force
- 15 hr
- Issued by
- NWS Norman, OK
All 45 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Love County, OK, Major County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 99 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.4 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 741 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
248 WWUS74 KOUN 101826 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 126 PM CDT Tue Mar 10 2026 OKZ004-005-009>011-014>018-021>024-027-033>038-044-TXZ083>088-111200- /O.NEW.KOUN.WI.Y.0004.260311T0900Z-260312T0000Z/ Harper-Woods-Ellis-Woodward-Major-Roger Mills-Dewey-Custer-Blaine- Kingfisher-Beckham-Washita-Caddo-Canadian-Grady-Harmon-Greer- Kiowa-Jackson-Tillman-Comanche-Cotton-Hardeman-Foard-Wilbarger- Wichita-Knox-Baylor- Including the cities of Sheppard AFB, Okeene, Seymour, Fairview, Quanah, Clinton, Munday, Wichita Falls, Burns Flat, Concho, Yukon, Leedey, Laverne, Hammon, Granite, Weatherford, El Reno, Hobart, Crowell, Cheyenne, Mangum, Frederick, Buffalo, Mustang, Vernon, Seiling, Geary, Hennessey, Lawton, Knox City, Watonga, Chickasha, Tuttle, Snyder, Cordell, Shattuck, Taloga, Gage, Sentinel, Woodward, Okarche, Kingfisher, Vici, Anadarko, Arnett, Hollis, Alva, Altus, Hinton, Walters, Temple, Sayre, Elk City, and Fargo 126 PM CDT Tue Mar 10 2026 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT WEDNESDAY... * WHAT...North winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Portions of central, northwest, southwest, and western Oklahoma and northern Texas. * WHEN...From 4 AM to 7 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Ware
1 follow-up statement
488 WWUS74 KOUN 110420 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1120 PM CDT Tue Mar 10 2026 OKZ006>008-012-013-019-025-028-029-039>041-045-046-050-TXZ089-090- 120000- /O.EXA.KOUN.WI.Y.0004.260311T0900Z-260312T0000Z/ Alfalfa-Grant-Kay-Garfield-Noble-Logan-Oklahoma-McClain-Cleveland- Stephens-Garvin-Murray-Jefferson-Carter-Love-Archer-Clay- Including the cities of Duncan, Moore, Blanchard, Blackwell, Henrietta, Marietta, Wakita, Ardmore, Sulphur, Norman, Helena, Thackerville, Purcell, Ryan, Cherokee, Ponca City, Waurika, Davis, Lakeside City, Holliday, Ringling, Newcastle, Lamont, Guthrie, Scotland, Pond Creek, Lindsay, Carmen, Pauls Valley, Medford, Perry, Oklahoma City, Wynnewood, Archer City, and Enid 1120 PM CDT Tue Mar 10 2026 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT WEDNESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of central, northern, northwest, and southern Oklahoma and northern Texas. * WHEN...From 4 AM to 7 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ004-005-009>011-014>018-021>024-027-033>038-044-TXZ083>088-120000- /O.CON.KOUN.WI.Y.0004.260311T0900Z-260312T0000Z/ Harper-Woods-Ellis-Woodward-Major-Roger Mills-Dewey-Custer-Blaine- Kingfisher-Beckham-Washita-Caddo-Canadian-Grady-Harmon-Greer- Kiowa-Jackson-Tillman-Comanche-Cotton-Hardeman-Foard-Wilbarger- Wichita-Knox-Baylor- Including the cities of Fairview, Sentinel, Okeene, Walters, Okarche, Hinton, Fargo, Concho, Buffalo, Seymour, Cheyenne, Arnett, Frederick, Watonga, Kingfisher, Temple, Leedey, Alva, Clinton, Anadarko, Yukon, El Reno, Sheppard AFB, Laverne, Tuttle, Lawton, Sayre, Shattuck, Geary, Altus, Gage, Seiling, Hennessey, Knox City, Hollis, Mangum, Hammon, Snyder, Weatherford, Granite, Vernon, Crowell, Taloga, Mustang, Quanah, Wichita Falls, Elk City, Burns Flat, Chickasha, Vici, Cordell, Munday, Woodward, and Hobart 1120 PM CDT Tue Mar 10 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT WEDNESDAY... * WHAT...North winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, northwest, southwest, and western Oklahoma and northern Texas. * WHEN...From 4 AM to 7 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Bunker
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Mar 10, 12:58 PM CDT, 28 minutes earlier. Its key messages:
- Updated at 1236 PM CDT Tue Mar 10 2026
- Severe weather potential returns today, with a slight risk for most of the area and an enhanced risk across southwest portions of the area.
- Several days of elevated to near critical fire weather conditions across western Oklahoma mid to late week.
Area forecast discussion, Mar 10, 12:58 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Norman OK 1258 PM CDT Tue Mar 10 2026 ...New AVIATION... .KEY MESSAGES... Updated at 1236 PM CDT Tue Mar 10 2026 - Severe weather potential returns today, with a slight risk for most of the area and an enhanced risk across southwest portions of the area. - Several days of elevated to near critical fire weather conditions across western Oklahoma mid to late week. && .NEAR TERM... (Through Tuesday) Issued at 147 AM CDT Tue Mar 10 2026 Warm air advection showers will be scattered this morning, before increasing in coverage this afternoon ahead of a closed low moving closer to the southern Plains. As daytime heating increases, showers may become more convective in nature. Most of this activity is expected to remain elevated, with small hail being the primary hazard. Another round of thunderstorms is expected this afternoon off the dryline in the Texas Panhandle down into west central Texas. Initial storms will have the potential for all hazards, especially across southern Oklahoma and western north Texas. As the aforementioned low moves closer to the area, storm coverage is expected to increase as storms will grow upscale into a line. Main hazards along this line will be embedded tornadoes and damaging wind gusts. The main uncertainty with this line of storms is how far north the coverage will be. Given the track of the mid-level system, it appears that locations south of I-40 have the best chance at seeing storms this afternoon into the overnight hours. That isn't to say that locations north of I-40 won't see storms, it just means there is greater uncertainty with storm development. With poor overnight recovery and winds remaining out of the southwest, there are elevated fire weather concerns across portions of northwestern Oklahoma Tuesday afternoon. RHs in this area are expected to get back down into the teens, with breezy conditions. Bunker && .SHORT TERM... (Tuesday night through Thursday night) Issued at 147 AM CDT Tue Mar 10 2026 A strong frontal boundary will make its way through the area Tuesday night into Wednesday. Additional showers and thunderstorms may develop along this boundary, but the overall potential is lower with this front as instability will scour out before its arrival. Behind the front, we will have a much cooler and drier airmass in place. Winds on Wednesday will be quite gusty, with wind speeds of 25-35 mph with gusts up to 45 mph, especially across the western half of the area. Again, elevated to near critical fire weather concerns will exist across much of the area Wednesday, with the primary driver being the gusty winds. Closer to normal temperatures are expected on both Wednesday and Thursday, even with the return of southerly winds on Thursday. Dry return flow on Thursday will lead to elevated to near critical fire weather conditions again on Thursday afternoon across the western third of the area. Bunker && .LONG TERM... (Friday through Monday) Issued at 147 AM CDT Tue Mar 10 2026 Dry conditions are expected to continue through the end of the week into the weekend. Friday and Saturday will feature a warming trend before another strong cold front early Sunday morning. Behind this frontal boundary, temperatures will drop to near normal sunday, and below normal on Monday. Each day will feature at least elevated fire weather conditions, with Sunday looking like the biggest fire weather day in the long term. Bunker && .AVIATION... (18Z TAFS) Issued at 1236 PM CDT Tue Mar 10 2026 All terminals near and north of I-40 should remain in a VFR category at least through 00Z with low ceilings keep terminals to the south in a MVFR category. There is a 30% probability for thunderstorms to initiate by 21Z across our terminals but most likely between 00-05Z when TEMPOs are in place. Low ceilings & reduced visibilities in rain showers could degrade some of our terminals to at least a MVFR category but can't rule out brief periods of IFR conditions. Surface winds will persist out of the south at 15-20 kts with gusts up to 25 kts through 00Z, although could see gusty variable winds associated with the convective activity or even a storm outflow boundary making surface winds variable in direction. There will be a strong cold front pushing through after the storm activity between 08-14Z across all terminals but KDUA, which may not see the front/wind shift until near or after the end of this forecast period. Behind the cold front will be an abrupt north wind shift and very windy conditions with sustained winds around 20 kts and gusts between 30-40 kts. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 85 55 65 36 / 50 60 10 0 Hobart OK 87 50 67 34 / 50 50 0 0 Wichita Falls TX 86 55 71 37 / 60 70 10 0 Gage OK 86 44 61 31 / 20 20 0 0 Ponca City OK 87 50 62 32 / 40 50 20 0 Durant OK 80 61 75 41 / 50 90 50 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && NEAR TERM...13 SHORT TERM...13 LONG TERM....13 AVIATION...68
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 3:35 PM CDT | Special Weather Statement | OUN | Ellis | 25 min |
| Mar 10, 3:56 PM CDT | Special Weather Statement | OUN | Ellis | 49 min |
| Mar 10, 4:09 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 51 min |
| Mar 10, 4:34 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 41 min |
| Mar 10, 5:02 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 58 min |
| Mar 10, 5:09 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 51 min |
| Mar 10, 5:19 PM CDT | Special Weather Statement | OUN | Caddo | 26 min |
| Mar 10, 5:27 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 32 min |
| Mar 10, 5:32 PM CDT | Special Weather Statement | OUN | Harper | 28 min |
| Mar 10, 5:39 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 51 min |
| Mar 10, 5:55 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 50 min |
| Mar 10, 5:57 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 48 min |
| Mar 10, 6:06 PM CDT | Special Weather Statement | OUN | Harper | 24 min |
| Mar 10, 6:14 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 46 min |
| Mar 10, 6:21 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 39 min |
| Mar 10, 6:27 PM CDT | Tornado Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 48 min |
| Mar 10, 6:36 PM CDT | Special Weather Statement | OUN | Harper | 24 min |
| Mar 10, 6:37 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Stephens | 53 min |
| Mar 10, 6:47 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 43 min |
| Mar 10, 6:50 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kingfisher | 55 min |
| Mar 10, 6:55 PM CDT | Tornado Warning | OUN | Cleveland, Oklahoma | 50 min |
| Mar 10, 4:56 PM CDT | Special Weather Statement | OUN | Wichita | 34 min |
| Mar 10, 5:37 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 38 min |
| Mar 10, 6:08 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 52 min |
Nearby
Wind Advisories in Oklahoma, 2026Wind Advisories in Texas, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.